Hi all! I am back again after quite a few years. I am trying Neupro patches as a last resort after trying absolutely everything else over time. I was actually doing fine on Oxycodone but my new GP was insistent that I came off them. So my London consultant has suggested Neupro patches. I have just upped the dose from 1mg to 2mgs and although the day times have improved, the nights are still as bad. Feeling very depressed. My question- do most people find 3mgs the most successful dose to keep RLS at bay, or is it just not going to work for me? So far, the only thing that has absolutely worked is Oxycodone and the medics are not happy with anyone taking opiates long term. I have always kept on the same dose and not kept increasing- definitely not an addict!
what isthmus usual maintenance dose o... - Restless Legs Syn...
Restless Legs Syndrome
This is appalling. They stop a medicne that was working fine and put you on somethng that's not just not working, but may actually cause augmentation and make your RLS worse.
I suggest you consult a medical negligence solicitor.
I’m appalled that they’ve taken you off a drug that was working well and put you on a drug that will cause augmentation and is incredibly difficult to get off.
These physicians refuse to read the research about low dose opioids being safe for RLS.
I agree with Manerva. Consider legal action against your doctors and the drug company ( you will start to suffer augmentation and you will have a difficult time getting off the
Patch and I’ll bet your GP and neurologist didn’t bother to warn you as required by NICE guidelines!!!).
Please print off and show latest research study on opioids to your GP and neurologist and mention you are seeking legal advice about possible negligence for prescribing DAs without appropriate warning/discussion of the serious risks involved.
Please ask your GP to put you back on oxycodone/oxycontin or find a knowledgeable neurologist to discuss your treatment in full. Where are you based?
I’ve just seen you mention a ‘London’ consultant. Who was this? Maybe you could transfer to another consultant?
Hey Jools! Could you give me details of the specific article concerning the use of opioids for RLS so I can print it off for future use? Thanks! Will be in touch! X
It’s the opioid study by Dr Winkleman at the Massachusetts General Hospital in Boston.
Many of us on this website are participating. It’s funded by RLS USA foundation to prove opioids at low dose are safe and effective for RLS and the low dose is rarely increased.
Have you thought of trying a private pain clinic in London that is what I have had to do in Australia.
Also you could print off everything regarding augmentation from professor Winkelman and his great research on the success opioids for RLS.
Time the victims of the Opioids War to take a class action out about the suffering caused by Doctors removing medication that work.
All the more reason to listen to Jools and Manerva as I see you have previously had a hard time with pramipexole and ropinirole.
I thought they were brilliant at first, to move me off Ropinirole, but over the course of a year I've 'progressed' up to 4mg Neupro because they are only effective for a few months. I had 5hrs of disturbed sleep last night. No augmentation yet. I still have a drawer of Ropinorole and if it gets really bad I take 1mg and eventually sleep but I feel like a zombie until lunchtime.
Do you have any skin reaction under the patch site? I'm covered in red squares that take a month to go. The consultant wasn't bothered about that.
At one point I started high 4 then ( mg then after years of use I wanted to get off them tried other meds and they didn’t work after 2 months I gave up and went back to the patch but at the 2 mg dose they work great I usually change them befor 12pm good luck
I gather you are in the U.K. Here in the U.S., no doctor would prescribe Oxycodone for RLS. I've had RLS since I was a teenager (that's 55 years now). Whenever I take Oxycodone for injuries or after surgery, the RLS goes away completely, however, when I stop taking it, there is a terrible rebound effect and it becomes almost impossible to get any symptomatic relief. Some of that is withdrawal from the narcotics and most doctors stop those medications too quickly. It's outrageous that your doctor stopped a medication that was working in favor of one that doesn't work. Unfortunately, that seems to be part of life with RLS.
Hi Sheelaghj, I was up to 9 mgs. Over the course of approximately 2 years! My neurologist kept upping the dose. After joining this group I realized what had happened, augmentation. Coming off of the patch was the most difficult thing I have experienced in my entire life. I have and still am experiencing horrendous withdrawal. In fact, I am still on 1 mg and trying to reduce. I agree with some of the others and think you should try to go back on the Oxcy.